Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Tulsa, OK

February 28, 2017Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 28, 2017, 10:29 PM CST for Osage County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2017, 10:29 PM CST (04:29 UTC)
Expired
Feb 28, 2017, 11:00 PM CST
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 9:04 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
2.3
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS54 KTSA 010429
SVRTSA
OKC113-010500-
/O.NEW.KTSA.SV.W.0001.170301T0429Z-170301T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1029 PM CST TUE FEB 28 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...

* Until 1100 PM CST

* At 1029 PM CST, a severe thunderstorm was located 3 miles southwest
  of Elgin, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Elgin...                          Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.

LAT...LON 3700 9600 3694 9600 3685 9636 3699 9642
      3700 9640
TIME...MOT...LOC 0429Z 247DEG 50KT 3697 9632 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
104 
WWUS54 KTSA 010438
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1038 PM CST TUE FEB 28 2017

OKC113-010500-
/O.CON.KTSA.SV.W.0001.000000T0000Z-170301T0500Z/
Osage OK-
1038 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHEASTERN OSAGE COUNTY...

At 1038 PM CST, a severe thunderstorm was located near Chautauqua,
moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Elgin...                          Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.

LAT...LON 3700 9600 3694 9600 3688 9625 3696 9628
      3700 9630
TIME...MOT...LOC 0438Z 250DEG 49KT 3698 9616 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
994 
WWUS54 KTSA 010451
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1051 PM CST TUE FEB 28 2017

OKC113-010500-
/O.EXP.KTSA.SV.W.0001.000000T0000Z-170301T0500Z/
Osage OK-
1051 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 1100 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.

LAT...LON 3700 9600 3694 9600 3688 9625 3696 9628
      3700 9630
TIME...MOT...LOC 0450Z 247DEG 50KT 3704 9598 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:35 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 28, 8:35 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
835 PM CST Tue Feb 28 2017

.DISCUSSION...
Have increased pops across far northeast Oklahoma and for
later tonight as a cold front currently across southeast
Oklahoma moves into the area. The latest runs of the HRRR
are beginning to highlight upscale growth of thunderstorms
across northeast Oklahoma as the front moves into the state
and a surface low tracks across the area. Also expect to
see development southward along the front as it moves across
the area overnight. The front is expected to exit the area
to the south and east as we approach sunrise on Wednesday.
Any of the storms that develop tonight are expected to have
the potential become severe with more than adequate shear and
instability in place. Tornadoes, very large hail and damaging
winds of around 70 mph possible.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Feb 28, 8:49 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
849 PM CST Tue Feb 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
849 PM CST Tue Feb 28 2017

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...NORTHEAST OKLAHOMA INTO WESTERN ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND WESTERN ARKANSAS .

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT
THAT WILL MOVE THROUGH THE AREA OVERNIGHT. THUNDERSTORMS WILL BEGIN
TO INCREASE ACROSS NORTHEAST OKLAHOMA BEFORE MIDNIGHT WITH THE
FRONT AND THE THUNDERSTORMS QUICKLY SPREADING TO THE EAST AS THE
NIGHT WEARS ON. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL
TO BE SEVERE WITH VERY LARGE HAIL, WIND GUSTS TO AROUND 70 MPH AND
POSSIBLY TORNADOES. THE THREAT FOR THE THUNDERSTORMS WILL END BEFORE
SUNRISE WEDNESDAY AS THE FRONT EXITS TO THE EAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...High Wind Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Breezy northwesterly winds will prevail on Wednesday
behind the passing cold front.  A return to warmer
temperatures and gusty south winds arrive on Saturday.
This will raise fire weather concerns.  Thunderstorm
chances increase on Sunday along as the next storm
system moves through the Plains.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Feb 28, 10:25 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1025 PM CST TUE FEB 28 2017

OKZ054-010515-
Osage OK-
1025 PM CST TUE FEB 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1115 PM CST...

At 1025 PM CST, a strong thunderstorm was located 7 miles southwest
of Elgin, moving northeast at 60 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Elgin...                          Wah Sha She State Park...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.

LAT...LON 3700 9600 3694 9600 3682 9643 3698 9651
      3700 9646
TIME...MOT...LOC 0425Z 247DEG 50KT 3694 9639

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:42 PM CSTSpecial Weather StatementTSAWashington33 min
Feb 28, 10:59 PM CSTSpecial Weather StatementTSAWashington31 min
Feb 28, 11:06 PM CSTSpecial Weather StatementTSACraig, Nowata, Washington24 min
Feb 28, 11:10 PM CSTSevere Thunderstorm WarningTSANowata, Washington50 min
Feb 28, 11:35 PM CSTSpecial Weather StatementTSACraig, Nowata, Ottawa55 min
Feb 28, 11:39 PM CSTSpecial Weather StatementTSAHaskell, Pittsburg36 min
Feb 28, 11:50 PM CSTSevere Thunderstorm WarningTSAPittsburg40 min
Mar 1, 12:19 AM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg56 min
Mar 1, 12:26 AM CSTSpecial Weather StatementTSAHaskell, Sequoyah34 min
Mar 1, 12:40 AM CSTSpecial Weather StatementTSAPushmataha50 min
Mar 1, 12:47 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah43 min
Mar 1, 12:49 AM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha41 min
Mar 1, 12:52 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore38 min
Mar 1, 1:09 AM CSTSpecial Weather StatementTSAChoctaw51 min
Mar 1, 1:19 AM CSTSpecial Weather StatementTSAAdair, Cherokee26 min
Mar 1, 1:27 AM CSTSpecial Weather StatementTSALeFlore33 min
Mar 1, 1:43 AM CSTSpecial Weather StatementTSAAdair, Cherokee32 min
Mar 1, 2:07 AM CSTSpecial Weather StatementTSAAdair38 min
Mar 1, 1:27 PM CSTRed Flag WarningTSAAdair, Cherokee, Choctaw, Creek, Haskell, Latimer and 13 more6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.